MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION® HIP STEM, UNCEMENTED, ø 19/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL AND WAGNER CONE PROSTHESIS SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION® HIP STEM, UNCEMENTED, ø 19/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL AND WAGNER CONE PROSTHESIS SYSTEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical devices versys femoral head (item: 00-8018-028-01, lot: 62523867); g7 osseo ti acetabular shell (item: 110010269, lot: r3594814a); g7 dual mobility acetabular liner (item: 110024466, lot: 411470); biomet dual mobility bearing (xl-200156, lot: 332210); bone screw (item: 00-6250-065-20, lot: 64106455); bone screw (item: 00-6250-065-30, lot: 63948639); bone screw (item: 00-6250-065-35, lot: 63897395); bone screw (item: 00-6250-065-40, lot: 64172354); cable-ready grip system (2232.04.18, 64102005 x 2, 64208968 and 64213927).The device remains implanted and will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Zimmer biomet's reference number of this file is (b)(4).Device remains implanted.
 
Event or Problem Description
It was reported that patient developed right trochanter periprosthetic fracture and orif was performed.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported by the legal department that the patient underwent right total hip arthroplasty on (b)(6) 2009.Subsequently, the patient underwent a revision procedure on (b)(6) 2019 due to pain, instability and metal related pathology.During the revision surgery all components were replaced and a wagner sl stem was implanted.Subsequently, the patient developed a right trochanteric periprosthetic fracture which was treated with orif performed on (b)(6) 2019.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- surgical report, (b)(6) 2019: postoperative diagnosis: 1.Metallosis secondary to trunnion wear at the modular neck and stem interface of kinectiv implant from here on out.2.Instability secondary to damaged polyethylene liner with vertically oriented acetabular component.- mri hip right without contrast, (b)(6) 2019: impression: 1.Greater trochanteric fracture with 2 cm or more of proximal and lateral displacement.Correlate with radiographs/ct scan.2.Tendinosis and degeneration of the psoas with intramuscular and peritendinous edema.Associated psoas bursitis.- surgical report, (b)(6) 2019: postoperative diagnosis: right greater trochanteric periprosthetic fracture nonunion.Indication: the patient continued to struggle with postoperative recovery after he sustained a greater trochanteric fracture postoperatively.Procedure performed: 1.Open reduction, internal fixation, right greater trochanteric fracture.2.Removal of cerclage cables.Findings: 1.Reducible greater trochanteric fracture.2.Healed extended trochanteric osteotomy, status post removal of cables.3.Stable hip in flexion, internal rotation and external rotation with dual mobility liner.Product evaluation: - the wagner sl stem remains implanted; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing of the wagner sl stem.Conclusion: it was reported by the legal department that the patient underwent right total hip arthroplasty on (b)(6) 2009.Subsequently, the patient underwent a revision procedure on (b)(6) 2019 due to pain, instability and metal related pathology.During the revision surgery all components were replaced and a wagner sl stem was implanted.Subsequently, the patient developed a right trochanteric periprosthetic fracture which was treated with orif performed on (b)(6) 2019.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the medical records provided, the periprosthetic fracture of the right greater trochanter with 2 cm or more of proximal and lateral displacement can be confirmed; however, it remains unknown how the periprosthetic fracture was caused.A direct correlation with the wagner sl stem in situ could not be determined based on the provided medical records.Therefore, the exact cause of the trochanteric periprosthetic fracture remains unknown.The need for corrective measures is not indicated and zimmer switzerland.Manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
WAGNER SL REVISION® HIP STEM, UNCEMENTED, ø 19/225, TAPER 12/14
Common Device Name
WAGNER SL REVISION STEM LATERAL AND WAGNER CONE PROSTHESIS SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12892558
Report Number0009613350-2021-00623
Device Sequence Number1377395
Product Code LZO
UDI-Device Identifier00889024485242
UDI-Public00889024485242
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191781
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number0100102219
Device Lot Number2947807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexMale
Patient Weight109 KG